Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

AIDS-Related CancersAIDS-Related Cancers
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


My CD4 count is way too high; I had lymphoma
Jul 5, 2001

I tested poz 3 years ago, 2 months later my ENT diagnosed me with Lymphoma. I have been on epivir/zerit/sustiva for the 3 years, went through 8 months of chemotherapy and it took me about another year to recover from the chemotherapy. My cancer seems to be under control. Although my T-cell count never really went below 1100 even during chemo, since I stopped chemo my T-cell count has been climibing steadily and the last number was almost 3000. My HIV doctor says she has never seen anything like it, and she has been treating HIV patients for almost 20 yrs. My Oncologist says he has been seeing this trend lately but doesn't know what it means either. Well I just don't know what to do next. I am still undetectable, I have also lost about 50 lbs in the last year without trying. I am so confused and I have not heard or read anything anywhere about anyone with HIV having too many T-cells. I would appreciate any input?

Going crazy in Miami

Response from Dr. Dezube

Dear Going Crazy in Miami,

I really happy to hear that you are in remission. Given your undetectable viral load and your high CD4 count, most likely you will stay in remission, though obviously there is no guarantee. I too have seen patients with "too-high" CD4 counts. I too can't really explain this. Some feel it is due to rebound of the CD4 cells (and the thymus gland) after the chemotherapy is over. Some patients do not have a spleen (an organ on the left side of your upper belly); these patients in particular can have high CD4 count rebounds. In my experience, patients with such high CD4 counts do well. So you ask, "Well I don't know what to do next". I am not sure you need to do anything about your "too-high" CD4 count.

On a separate note, your weight loss of 50 pounds is disturbing. You need to have a full evaluation from both your HIV doctor and from your primary provider (assuming you have one).


Previous
Is my mouth sore lip cancer?
Next
Confused & desperate over a high white cell count

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement